Related Experiment Video
Updated: Apr 26, 2026

Nerve Excitability Assessment in Chemotherapy-induced Neurotoxicity
Published on: April 26, 2012
Management of peripheral neuropathy induced by nab-paclitaxel treatment for breast cancer
Tsuyoshi Ohno1, Takashi Mine2, Hiroki Yoshioka3
1Department of Surgery, Nagasaki Harbor Medical Center City Hospital, Nagasaki, Japan tysoono@nifty.com.
Abstract:
Nanoparticle albumin-bound paclitaxel (nab-PTX) is a key drug used in breast cancer treatment which often causes chemotherapy-induced peripheral neuropathy (CIPN). No effective approach for CIPN control has been established to date. This study assessed a new approach to CIPN integrating two concepts: compression therapy using stockings and sleeves, and medication therapy using selected prophylactic drugs, including goshajinkigan, which we named the "3S" approach. Fourteen breast cancer patients were divided into a 3S group (n=7) and a control group (n=7), and were treated with 260 mg/m(2) of nab-PTX once every three weeks. CIPN initially developed in five control-group patients and one 3S-group patient (p=0.03). Across all cycles, the CIPN grades, as determined by the Common Terminology Criteria for Adverse Events (CTCAE), were significantly lower in the 3S group than in the control group (p<0.001). The mean nab-PTX dose in the 3S group was 77.1 mg/m(2)/week versus 64.7 mg/m(2)/week in the control group (p<0.01). By controlling the development and severity of CIPN, 3S treatment appears to support the use of the recommended nab-PTX dosing for breast cancer patients.
More Related Videos
08:16Partial Sciatic Nerve Ligation: A Mouse Model of Chronic Neuropathic Pain to Study the Antinociceptive Effect of Novel Therapies
Published on: October 6, 2022
03:53Author Spotlight: Regenerative Peripheral Nerve Interface (RPNI) Surgery in Postamputation Pain Management
Published on: March 15, 2024
Related Concept Videos
Peripheral Artery Disease IV: Nursing Management
Peripheral Artery Disease V: Postoperative Nursing Management
Chemotherapy-Induced Nausea and Vomiting: Neurokinin-1 Receptor Antagonists
Peripheral Artery Disease III: Interprofessional Care
Diabetic Neuropathy
Peripheral Arterial Disease II: Clinical Manifestations and Diagnostic Evaluation